Re: actonel causing hip pain
Hi! I took Actonel for four years. Most of that time I also had joint problems including a very painful right hip. My neck also hurt and made loud snap noises that could be heard across a room! I was just generally achy and put it off as "old age". I stopped taking Actonel about 2 years ago and all aches and noises are gone. And I mean completely gone. I feel fantastic and young again! Don't expect your doctors to tell you that your aches and snaps are from Actonel - they won't - none of mine did, even though joint (and particularly hip) pain are common side effects with Actonel. I also had bladder problems from Actonel which my doctor swore "couldn't be" - then I found it under the "more common" side effects in the literature!! Sometimes they really know nothing about these drugs that they push on us. (I solved the bladder issue myself by drinking more water with my weekly pill - it was fine after that).
I considered my side effects to be mild compared to some, but it sure is nice to be pain-free! I take Strontium now and I'm having good results so far. If you are having good results with Actonel (I didn't), you might want to stay with it and try to alleviate the pain somehow (PT didn't work for me). Or you could try another osteo treatment. It's a quality of life decision, for sure, and yours to make. Good luck to you!!!!!